A case of cervical spine meningioma following etanercept use in a patient with RA

Background. A 70-year-old female with active rheumatoid arthritis (RA) was administered etanercept to treat active disease that persisted despite therapy with conventional DMARDs. After 18 months of etanercept therapy, her RA symptoms had improved; however, she developed quadriparesis. She presented to a specialist rheumatology clinic with weakness and numbness in her arms and legs; she also had difficulty in standing up and walking. Investigations. Physical examination, neurological examination, nerve conduction studies, measurement of serum inflammatory markers and autoantibodies, MRI of the cranium and cervical spine, and X-rays of the chest and hands. Diagnosis. The patient underwent neurosurgery to resect a 1 × 2 cm mass in the cervical spine at C6–C7. Histopathologic examination of the excised mass revealed it to be a meningioma. Management. Etanercept was discontinued because of a possible association between the drug and development of meningioma; however, shortly afterwards the patient experienced a flare of RA symptoms. High-dose NSAIDs and prednisolone were administered, but the patient died because of gastric perforation. To our knowledge, this is the first report in the literature of meningioma developing following use of tumor necrosis factor inhibitor therapy, and the first to suggest a cause–effect relationship. © 2009 Macmillan Publishers Limited. All rights reserved.

Yazar Pamuk O.N.
Harmandar F.
Yayın Türü Article
Tek Biçim Adres https://hdl.handle.net/20.500.12628/3869
Tek Biçim Adres 10.1038/nrrheum.2009.138
Koleksiyonlar Araştırma Çıktıları | WoS | Scopus | TR-Dizin | PubMed | SOBİAD
Scopus İndeksli Yayınlar Koleksiyonu
WoS İndeksli Yayınlar Koleksiyonu
Dergi Adı Nature Reviews Rheumatology
Dergi Cilt Bilgisi 5
Dergi Sayısı 8
Sayfalar 457 - 460
Yayın Yılı 2009
Eser Adı
[dc.title]
A case of cervical spine meningioma following etanercept use in a patient with RA
Yazar
[dc.contributor.author]
Pamuk O.N.
Yazar
[dc.contributor.author]
Harmandar F.
Yayın Yılı
[dc.date.issued]
2009
Yayın Türü
[dc.type]
article
Özet
[dc.description.abstract]
Background. A 70-year-old female with active rheumatoid arthritis (RA) was administered etanercept to treat active disease that persisted despite therapy with conventional DMARDs. After 18 months of etanercept therapy, her RA symptoms had improved; however, she developed quadriparesis. She presented to a specialist rheumatology clinic with weakness and numbness in her arms and legs; she also had difficulty in standing up and walking. Investigations. Physical examination, neurological examination, nerve conduction studies, measurement of serum inflammatory markers and autoantibodies, MRI of the cranium and cervical spine, and X-rays of the chest and hands. Diagnosis. The patient underwent neurosurgery to resect a 1 × 2 cm mass in the cervical spine at C6–C7. Histopathologic examination of the excised mass revealed it to be a meningioma. Management. Etanercept was discontinued because of a possible association between the drug and development of meningioma; however, shortly afterwards the patient experienced a flare of RA symptoms. High-dose NSAIDs and prednisolone were administered, but the patient died because of gastric perforation. To our knowledge, this is the first report in the literature of meningioma developing following use of tumor necrosis factor inhibitor therapy, and the first to suggest a cause–effect relationship. © 2009 Macmillan Publishers Limited. All rights reserved.
Kayıt Giriş Tarihi
[dc.date.accessioned]
2019-12-23
Açık Erişim Tarihi
[dc.date.available]
2019-12-23
Yayın Dili
[dc.language.iso]
eng
Haklar
[dc.rights]
info:eu-repo/semantics/closedAccess
ISSN
[dc.identifier.issn]
1759-4790
İlk Sayfa Sayısı
[dc.identifier.startpage]
457
Son Sayfa Sayısı
[dc.identifier.endpage]
460
Dergi Adı
[dc.relation.journal]
Nature Reviews Rheumatology
Dergi Sayısı
[dc.identifier.issue]
8
Dergi Cilt Bilgisi
[dc.identifier.volume]
5
Tek Biçim Adres
[dc.identifier.uri]
https://dx.doi.org/10.1038/nrrheum.2009.138
Tek Biçim Adres
[dc.identifier.uri]
https://hdl.handle.net/20.500.12628/3869
Görüntülenme Sayısı ( Şehir )
Görüntülenme Sayısı ( Ülke )
Görüntülenme Sayısı ( Zaman Dağılımı )
Görüntülenme
3
09.12.2022 tarihinden bu yana
İndirme
1
09.12.2022 tarihinden bu yana
Son Erişim Tarihi
08 Nisan 2024 01:09
Google Kontrol
Tıklayınız
examination patient therapy meningioma symptoms however because cervical etanercept administered active shortly development afterwards experienced High-dose Background between association possible prednisolone discontinued Etanercept Management revealed excised Histopathologic C6–C7 NSAIDs knowledge factor reserved rights Limited Publishers
6698 sayılı Kişisel Verilerin Korunması Kanunu kapsamında yükümlülüklerimiz ve çerez politikamız hakkında bilgi sahibi olmak için alttaki bağlantıyı kullanabilirsiniz.

creativecommons
Bu site altında yer alan tüm kaynaklar Creative Commons Alıntı-GayriTicari-Türetilemez 4.0 Uluslararası Lisansı ile lisanslanmıştır.
Platforms